Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 45, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 22, 2014, 7:25 PM MDT for Lincoln County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 7:25 PM MDT (01:25 UTC)
- Expired
- Aug 22, 2014, 8:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Lincoln County, ID
The radar
The Pocatello radar (KSFX), 142 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WUUS55 KPIH 230125
SVRPIH
IDC063-230215-
/O.NEW.KPIH.SV.W.0045.140823T0125Z-140823T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
725 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO...
THIS INCLUDES THE CITY OF SHOSHONE...
* UNTIL 815 PM MDT
* AT 724 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF SHOSHONE TO 10 MILES SOUTHWEST OF
SHOSHONE TO 23 MILES SOUTHWEST OF SHOSHONE...OR ALONG A LINE
EXTENDING FROM GOODING TO 8 MILES SOUTHEAST OF GOODING TO 8 MILES
SOUTHWEST OF JEROME...AND MOVING EAST AT 20 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
SHOSHONE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4297 11428 4281 11420 4280 11434 4283 11438
4284 11439 4285 11459 4286 11460 4301 11460
TIME...MOT...LOC 0125Z 283DEG 17KT 4299 11468 4288 11458
4266 11465
$$
HEDGES1 follow-up statement
146
WWUS55 KPIH 230209
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
809 PM MDT FRI AUG 22 2014
IDC063-230218-
/O.EXP.KPIH.SV.W.0045.000000T0000Z-140823T0215Z/
LINCOLN ID-
809 PM MDT FRI AUG 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
WILL EXPIRE AT 815 PM MDT...
AT 808 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
DIETRICH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4297 11428 4281 11420 4280 11434 4283 11438
4284 11439 4285 11459 4286 11460 4301 11460
TIME...MOT...LOC 0208Z 283DEG 17KT 4294 11441 4283 11431
4261 11438
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:50 PM MDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 22, 1:50 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MDT FRI AUG 22 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY. AN UNCHARACTERISTICALLY DEEP AND WET LOW PRESSURE SYSTEM WAS NOTED OVER PENDLETON WITH NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OVERSPREADING SE IDAHO AHEAD OF THE LOW THIS AFTERNOON. THE MODELS INDICATE THAT THE LOW WILL SHIFT OVER SUN VALLEY TONIGHT...IDAHO FALLS SATURDAY AFTERNOON AND THEN BILLINGS SATURDAY NIGHT WITH ACCOMPANYING PRECIPITATION GENERALLY TAPERING OFF SOME LATE TONIGHT AND THEN REDEVELOPING ACROSS THE CNTRL AND ERN MOUNTAINS AND THE UPPER SNAKE PLAIN SATURDAY AFTERNOON BEFORE TAPERING OFF FROM WEST TO EAST ACROSS SRN IDAHO SATURDAY NIGHT/SUNDAY AS THE LOW LIFTS NE OF THE REGION. NUMEROUS SHOWERS ARE ANTICIPATED OVER THE CNTRL MOUNTAINS THROUGH THE EVENING...SOME HEAVY AT TIMES. THUS WILL CONTINUE THE FLASH FLOOD WATCH...PRIMARILY FOR THE BURN SCARS...THROUGH MIDNIGHT. HUSTON .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. SECONDARY ENERGY DROPS INTO THE WRN EXTENT OF THE EXITING TROUGH SUNDAY NIGHT/MONDAY BRINGING SCATTERED SHOWERS TO THE REGION MONDAY/MONDAY NIGHT. CLEARING SKIES AND A PERIOD OF DRIER WEATHER WILL FOLLOW TUESDAY THROUGH THURSDAY AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE NRN GREAT BASIN. FOR THE WEEKEND...THE GFS IS PROJECTING THAT HURRICANE MARIE...NOW LOCATED WEST OF ACAPULCO...WILL LIFT NW AND EVENTUALLY GET SWEPT INTO YET ANOTHER PAC THROUGH SWEEPING INTO THE NW COAST SATURDAY AFTERNOON. WE WILL OBVIOUSLY BE WATCHING THESE DEVELOPMENTS WITH INTEREST. HUSTON && .AVIATION...CURRENT WV/IR IMAGERY SHOWING UPPER LOW DEEPENING OVER PAC NW THIS AFTERNOON WITH JET STREAK DYNAMICS ENHANCING CONVECTION OVER SOUTHEAST IDAHO. EXPECT MAINLY VFR CONDITIONS TODAY...BUT HEAVIER SHOWERS MAY PRODUCE SOME LOWER VISIBILITY. WITH SOME CLEARING EXPECTED OVER THE SNAKE PLAIN TONIGHT AND ABUNDANT LOW-LEVEL MOISTURE...PIH AND IDA MAY SEE SOME CIG/VIS ISSUES IN THE MORNING. HINSBERGER && .FIRE WEATHER...ACTIVE WEATHER WILL CONTINUE THROUGH TOMORROW NIGHT AS UPPER LOW DRIFTS FROM THE COLUMBIA RIVER BASIN INTO SOUTHEAST IDAHO. INSTABILITY...LIFT AND MOISTURE ARE ALL IN PLACE THIS AFTERNOON TO PRODUCE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WHICH SHOULD DIMINISH SOMEWHAT OVERNIGHT. LOCALLY HEAVY RAINFALL MAY PRODUCE FLASH FLOODING...ESPECIALLY IN RECENT BURN AREAS. UPPER LOW TOMORROW AFTERNOON WILL DRIFT INTO THE YELLOWSTONE AREA...AND MODELS SHOWING MODERATE TO HEAVY PRECIPITATION WRAPPING AROUND INTO FIRE ZONES 475 AND 476...THEN DRIFTING OVER ZONES 410 AND 411 IN THE EASTERN HIGHLANDS TOMORROW EVENING. WEATHER LOOKS A LITTLE QUIETER ON SUNDAY...BUT ANOTHER UPPER DISTURBANCE WILL LIKELY IMPACT THE REGION ON MONDAY. THE SYSTEM WILL FOCUS THE PRECIPITATION MAINLY OVER THE HIGHER ELEVATIONS. CONDITIONS SHOULD RAPIDLY IMPROVE BY TUESDAY AND UPPER RIDGING SHOULD LEAD TO DRIER WEATHER THROUGH THE END OF THE WEEK. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT IDZ018-031-032. &&
In the hours before
Special weather statement, Aug 22, 4:29 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
429 PM MDT FRI AUG 22 2014
IDZ017-020-021-032-230000-
MINIDOKA ID-BINGHAM ID-BUTTE ID-BLAINE ID-
429 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
NORTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 6 MILES NORTHWEST OF ARCO TO 18
MILES SOUTHEAST OF CRATERS OF MOON...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS AS THEY MOVE TOWARDS ARCO.
LOCATIONS IMPACTED THROUGH 600 PM MDT INCLUDE...
ARCO...
HOWE...
SOUTHWEST INL...
CENTRAL INL...
LAT...LON 4307 11347 4375 11347 4398 11279 4397 11271
4332 11272
TIME...MOT...LOC 2228Z 245DEG 14KT 4370 11336 4319 11336
HUSTONLocal storm report, Aug 22, 5:02 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
502 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL S RICHFIELD 43.05N 114.15W
08/22/2014 E1.00 INCH LINCOLN ID TRAINED SPOTTER
ONE INCH HAIL
&&
DPHELPSSpecial weather statement, Aug 22, 5:19 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 519 PM MDT FRI AUG 22 2014 IDZ021>023-230015- ONEIDA ID-BINGHAM ID-POWER ID-BANNOCK ID- 519 PM MDT FRI AUG 22 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO EASTERN POWER COUNTY IN SOUTHEAST IDAHO SOUTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHWESTERN ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 615 PM MDT AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINSHOWERS ALONG A LINE EXTENDING FROM STERLING TO 17 MILES NORTHWEST OF HOLBROOK..AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THESE STORMS... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... PINGREE AND FORT HALL BANNOCK PEAK... FORT HALL BANNOCK CREEK LODGE... FORT HALL BUFFALO LODGE... CHUBBUCK...FORT HALL CITY AND POCATELLO... FORT HALL EAGLE LODGE... FORT HALL PUTNAM LODGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4313 11218 4227 11239 4227 11297 4313 11276 TIME...MOT...LOC 2319Z 270DEG 17KT 4304 11264 4236 11281 MESSICK
Local storm report, Aug 22, 6:12 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
612 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 15 WNW KETCHUM 43.77N 114.65W
08/22/2014 M0.50 INCH BLAINE ID MESONET
ONE HALF INCH RAIN FALL IN LESS THAN AN HOUR. THIS IS IN
THE BEAVER CREEK BURN AREA.
&&
DPHELPSSpecial weather statement, Aug 22, 6:52 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
652 PM MDT FRI AUG 22 2014
IDZ017-230130-
LINCOLN ID-
652 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 730 PM MDT
AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF SHOSHONE..MOVING SOUTHEAST
AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN LINCOLN COUNTY...
RURAL CENTRAL LINCOLN COUNTY...
LAT...LON 4320 11455 4321 11453 4309 11407 4287 11422
4302 11457
TIME...MOT...LOC 0052Z 297DEG 14KT 4311 11450
HEDGESSpecial weather statement, Aug 22, 7:13 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
713 PM MDT FRI AUG 22 2014
IDZ017-230200-
LINCOLN ID-
713 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 800 PM MDT
AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOODING..MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHOSHONE...
LAT...LON 4298 11459 4292 11415 4280 11420 4280 11434
4283 11438 4284 11439 4285 11459 4286 11460
4298 11461
TIME...MOT...LOC 0113Z 286DEG 19KT 4290 11468
HEDGESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:52 PM MDT | Special Weather Statement | PIH | Lincoln | 38 min |
| Aug 22, 7:13 PM MDT | Special Weather Statement | PIH | Lincoln | 47 min |
| Aug 22, 8:36 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Aug 22, 8:47 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 43 min |
| Aug 23, 12:50 PM MDT | Special Weather Statement | PIH | Bingham | 85 min |
| Aug 23, 12:53 PM MDT | Special Weather Statement | PIH | Caribou | 82 min |
| Aug 23, 1:02 PM MDT | Tornado Warning | PIH | Bear Lake, Caribou | 27 min |
| Aug 23, 1:11 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 23, 1:14 PM MDT | Special Weather Statement | PIH | Franklin | 61 min |
| Aug 23, 1:35 PM MDT | Special Weather Statement | PIH | Franklin | 55 min |
| Aug 23, 1:54 PM MDT | Special Weather Statement | PIH | Bear Lake | 51 min |
| Aug 23, 2:35 PM MDT | Special Weather Statement | PIH | Franklin | 55 min |
| Aug 23, 2:40 PM MDT | Special Weather Statement | PIH | Bear Lake | 65 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.